MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP218H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an endoscopic cholecystectomy procedure on (b)(6) 2019 and suture was used.It was reported that the needle tip was missing.During the procedure, the suture was used to sew the dermis.However, it was found that 1-2mm of the needle tip was missing when almost finishing sewing.With the help of an x-ray, it took about 2 hours to look for the needle tip, but finally failed to find it.The patient is now discharged from the hospital.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: please refer to the event description, no further information can be provided for the questions requested.

Brand Name
VCL+ UD 27IN 4-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9269792
Report Number2210968-2019-89424
Device Sequence Number2498527
Product Code GAM
UDI-Device Identifier10705031051706
UDI-Public10705031051706
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberVCP218H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date11/02/2019
Supplement Report FDA Received Date12/02/2019
Patient Sequence Number1